Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 26, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Sep 1, 2014, 11:12 PM MDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2014, 11:12 PM MDT (05:12 UTC)
- Expired
- Sep 2, 2014, 6:00 PM MDT
- In force
- 19 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
605 WWUS75 KTFX 020512 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1112 PM MDT MON SEP 1 2014 MTZ009-021200- /O.NEW.KTFX.HW.W.0026.140902T0512Z-140903T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 1112 PM MDT MON SEP 1 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT TUESDAY. * TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED OVER THE NORTHERN ROCKY MOUNTAIN FRONT. THE STRONG WINDS WILL AFFECT AREAS NEAR EAST GLACIER PARK AND LOGAN PASS THROUGH TUESDAY AFTERNOON. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS FROM 60 TO 70 MPH. * ELEVATIONS: * OTHER IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGH 2 FROM MARIAS PASS TO EAST GLACIER PARK. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS AND EAST GLACIER PARK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
989 WWUS75 KTFX 020934 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 334 AM MDT TUE SEP 2 2014 MTZ009-030000- /O.CON.KTFX.HW.W.0026.000000T0000Z-140903T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 334 AM MDT TUE SEP 2 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED ACROSS THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH THE DAY TODAY. THE STRONGEST WINDS ARE LIKELY TO OCCUR FROM LATE THIS MORNING THROUGH THIS AFTERNOON. ADDITIONALLY...RIDGE TOPS IN THE GLACIER PARK REGION...INCLUDING THE LOGAN PASS AREA...ARE LIKELY TO EXPERIENCE THE STRONGEST WIND GUSTS. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS FROM 60 TO 70 MPH. * OTHER IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGH 2 FROM MARIAS PASS TO EAST GLACIER PARK. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS AND EAST GLACIER PARK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
359 WWUS75 KTFX 022351 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 551 PM MDT TUE SEP 2 2014 MTZ009-030100- /O.EXP.KTFX.HW.W.0026.000000T0000Z-140903T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 551 PM MDT TUE SEP 2 2014 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 1, 10:40 PM MDT, 32 minutes earlier.
Area forecast discussion, Sep 1, 10:40 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 PM MDT Mon Sep 1 2014 Updated Aviation .UPDATE... The main change to the forecast tonight was with sky cover. Lowered sky cover over most of the forecast area for the rest of this evening. Satellite imagery showed the beginnings of a chinook arch of cloudiness near the western mountains early in the evening. Expect this cloudiness to spread east and south the rest of tonight. Went with mostly cloudy skies along the east slopes by late tonight with partly cloudy skies farther east. There is a possibility that this cloudiness could be thin and that partly cloudy would be a better descriptor for sky cover than mostly cloudy but have opted to go the mostly cloudy route. Increased winds over the U.S. route 2 area a little for the rest of this evening. Also increased winds for Logan Pass in Glacier National Park for the rest of tonight and Tuesday morning based on current observations and expected trends. Forecast lows for tonight look OK but a little concerned that cloudiness could keep lows for Tuesday morning warmer than currently forecast over the east slopes. Blank && .AVIATION... UPDATED 0500Z. Mainly clear and tranquil conditions are expected tonight. Have mentioned VCFG for KBZN tonight but forecast confidence is low. Westerly winds will become breezy on Tuesday afternoon across the north-central plains with increasing afternoon high clouds. Overall, VFR conditions are expected for the next 24 hours. MLV && .PREV DISCUSSION... /ISSUED 452 PM MDT Mon Sep 1 2014/ Tonight through Wednesday...High pressure will build overnight and, with the high pressure and drying air mass, stable conditions will be in place Tuesday. The main interest in this forecast period is the approaching low pressure trof to the west which will move over the Pacific Northwest Tuesday night. This will put Central Montana underneath southwest flow aloft. The trof will approach the Rockies during the night and the associated cold front will move across the Northern Rockies soon after midnight, and Cut Bank by sunrise. Low level moisture behind the front should be reaching Cut Bank around 12z Wednesday. The push south will be weak and most moisture will remain across the Hiline. Cooler air will move in aloft and Wednesday will see some lift across the zones although the strongest dynamics will be in Canada. With cool air aloft, some breaks in the sky cover could develop enough heating to cause some instability across the Hiline Wednesday afternoon...and a thunderstorm is not out of the question. Temperatures will push to near or above normals underneath the high pressure on Tuesday then drop below normal Wednesday. Zelzer Wednesday night through Monday...An upper level trof of low pressure will continue to move through the region Wednesday night into Thursday morning. Expect a few showers to accompany the trof from Wednesday night into Thursday...with the best chance for any showers falling over North Central MT. Otherwise...mostly dry conditions...along with a warming trend is expected from Thursday through Monday. There will be a small chance for an isolated shower/thunderstorm over the weekend over the mountain areas...but confidence is quite low at this time for the development of any storms. In terms of temperatures...it will be cool/comfortable on Thursday...with highs mostly in the 60s. For Friday through Monday...expect a nice warming trend...with afternoon highs generally ranging from the upper 70s to lower 80s by Monday. Overnight lows will generally be in the 40s. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 48 75 51 63 / 0 0 10 40 CTB 47 71 45 56 / 0 0 10 70 HLN 48 79 50 66 / 0 0 10 30 BZN 42 76 44 65 / 0 0 10 20 WEY 33 65 36 62 / 0 0 10 0 DLN 44 76 46 64 / 0 0 0 10 HVR 49 75 50 66 / 10 0 10 50 LWT 47 74 50 65 / 0 0 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
In the hours before
Local storm report, Sep 1, 6:46 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
646 PM MDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST 13 WSW SAINT MARY 48.69N 113.71W
09/01/2014 M65 MPH GLACIER MT MESONET
LOGAN PASS OBSERVATION SITE ELEVATION 6775 FT MSL
&&
BLANKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:13 AM MDT | Winter Weather Advisory | TFX | 35 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.